Coma and haemodynamic instability in the context of trauma

Research output: Contribution to journalArticleAcademicpeer-review

5 Downloads (Pure)

Abstract

Coma and haemodynamic instability in a trauma patient due to propranolol intoxication. A 51-year-old female was involved in a car accident. Following this event she first became comatose followed by haemodynamic instability (hypotension and later bradycardia). Eventually it proved that these were attributable to a beta-blocker intoxication (propranolol) and not to the trauma. In case of propranolol intoxication (which is highly lipophilic) coma can precede the haemodynamic symptoms. Furthermore, hypotension can precede bradycardia because the negative inotropic effects occur earlier than the negative chronotropic effects.

Original languageEnglish
Pages (from-to)210-214
Number of pages5
JournalNetherlands Journal of Critical Care
Volume25
Issue number6
Publication statusPublished - Nov 2017

Keywords

  • propranolol intoxication
  • treatment of beta-blocker intoxication
  • coma and hemodynamic instability
  • PROPRANOLOL

Cite this